DOI: 10.1210/jcemcr/luag324 ISSN: 2755-1520

Persistent atherogenic lipoprotein changes during lorlatinib therapy

Kimitaka Shibue, Kei Kunimasa, Akihiro Hamasaki

Abstract

Lorlatinib, a third-generation anaplastic lymphoma kinase (ALK)/ROS1 tyrosine kinase inhibitor, frequently induces hypercholesterolemia and hypertriglyceridemia, but longitudinal qualitative lipoprotein changes remain incompletely characterized. We describe a 52-year-old woman with ALK-rearranged non–small cell lung cancer who developed persistent dyslipidemia despite lipid-lowering therapy. Before lorlatinib, total cholesterol was 164 mg/dL (SI [International System of Units]: 4.24 mmol/L) (reference range, 148-248 mg/dL [SI: 3.83-6.41 mmol/L]), low-density lipoprotein (LDL) cholesterol was 52 mg/dL (SI: 1.34 mmol/L) (reference range, 65-139 mg/dL [SI: 1.68-3.59 mmol/L]), and triglycerides were 54 mg/dL (SI: 0.61 mmol/L) (reference range, 30-117 mg/dL [SI: 0.34-1.32 mmol/L]). Within 3 weeks after lorlatinib initiation, these increased to 340, 245, and 166 mg/dL, respectively. Longitudinal profiling showed persistent apolipoprotein B (ApoB) elevation, increased oxidized LDL, and a prominent pre-β-lipoprotein fraction. Subclinical hypothyroidism was later detected, and pitavastatin was switched to rosuvastatin. This case highlights the potential value of ApoB and qualitative lipid assessment during prolonged lorlatinib therapy.

More from our Archive